MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH; PROCESSOR, TISSUE, AUTOMATED

LEICA BIOSYSTEMS NUSSLOCH GMBH; PROCESSOR, TISSUE, AUTOMATED
Model Number HISTOCORE PEGASUS PLUS
Medical Device Problem Codes Use of Incorrect Control/Treatment Settings (1126); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
On 11 march 2024 leica biosystems received a complaint about a densitometer error of the histocore pegasus plus, tissue processor.On 25 march 2024 further information was received that samples that had been processed on the tissue processor on (b)(6) 2024, (b)(6) 2024 and (b)(6) 2024 were negatively impacted and had a burnt appearance under the microscope.
 
Additional Manufacturer Narrative
An investigation of the incident is currently underway and a follow up will be submitted should additional information become available following the investigation.
 
Additional Manufacturer Narrative
On 23 july 2024: the leica biosystems customer support department confirmed that, as per feedback from the customer: not all samples were diagnosable, but that since there were multiple samples per patient, there was no delay in diagnosis and no re-biopsy necessary.After evaluation of the information available, it was found that the root cause of the issue was user related.The incorrect threshold settings were used, and the reagent alcohols were found to be contaminated due to infrequent reagent changes.After replacement of the contaminated reagent alcohols, and setting of the correct threshold levels, the instrument was working according to factory specifications.The responsible leica biosystems field service engineer carried out additional training measures at the customer site, highlighting the importance of maintaining a good ethanol gradient during the reagent exchange process.The instrument has been returned to clinical use and the customer has confirmed that no more processing issues have been observed.

Common Device Name
PROCESSOR, TISSUE, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch 69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai,pudong 20120 6
CH   201206
Manufacturer Contact
robert gropp
heidelbergerstrasse 17-19
nussloch 69226
GM   69226
6224143345
MDR Report Key19069646
Report Number8010478-2024-00009
Device Sequence Number6966710
Product Code IEO
UDI-Device Identifier04049188217769
UDI-Public(01)04049188217769(11)221212
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHISTOCORE PEGASUS PLUS
Device Catalogue Number14048858007
Is the Reporter a Health Professional? No
Distributor Facility Aware Date03/11/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown